MAUDE Adverse Event Report: HALYARD - IRVINE SURGPN,ON-Q-TBLOC,NDLCTH,-,2",5; REGIONAL ANESTHESIA

HALYARD - IRVINE SURGPN,ON-Q-TBLOC,NDLCTH,-,2",5; REGIONAL ANESTHESIA
Model Number TB050ST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: not applicable, flow rate: not applicable, procedure: ankle surgery, cathplace: popliteal nerve block.It was reported that when the catheter was pulled out from the needle, it became stuck and then sheared.The doctor removed the entire device and restarted the block with a new device.The patient was reported to have no injuries as a result of the procedure.Additional information received on 12-jan-2017 verified that this device is the usual t-bloc catheter.It was noted that it sheared while they attempted removal of the needle.
 
Additional Manufacturer Narrative
Date returned to manufacturer.A visual inspection found the catheter was returned split in half approximately several inches proximal to the 4th markings.The catheter was examined under a microscope magnified at 2x.The edges of the catheter indicate that a sharp object was used.The evaluation summary concludes that a shear was observed at the catheter.The edges of the catheter indicate that a sharp object was used.Based on the complaint description and sample evaluation the root cause is incorrect product handling.The sample investigation concluded that catheter was examined under a microscope magnified at 2x which indicates sharp object was used which had shear at the edges of the catheter.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
SURGPN,ON-Q-TBLOC,NDLCTH,-,2",5
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6263583
Report Number2026095-2017-00008
Device Sequence Number849709
Product Code MEB
UDI-Device Identifier10680651407914
UDI-Public10680651407914
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB050ST
Device Catalogue Number104079100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date03/15/2017
Patient Sequence Number1